Hail, Carter
- When
- October 6, 3:45 PM CST
- Where
- Carter County, Healdton
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.230, -97.490
During the late afternoon and early evening of the 6th, a line of thunderstorms developed along a cold front within a very moist environment, focused over south-central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
During the late afternoon and early evening of the 6th, a line of thunderstorms developed along a cold front within a very moist environment, focused over south-central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 6, 1:48 PM CST, 1 hour 57 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
248 PM CDT Sat Oct 6 2018
.DISCUSSION...
Main concern is still widespread rain and the potential for heavy
rain/flooding over the next few days.
The cold front has slowed down its southeastward movement this
afternoon and is expected to stall soon. Showers and storms will
remain possible the rest of this afternoon into this evening. A few
of the storms ahead of the front in the warm sector where
instability is the greatest for the fa could become strong to
severe. Rain development is expected to shift with more coverage
behind the front tonight as the LLJ strengthens. Models then show
the boundary lifting back north as a warm front Sunday as a sfc lee
trough or low develops. Meanwhile, the longwave upper trough
continues to deepen over the western U.S. then slowly move east over
the next few days. As this happens meridional flow will develop over
the area likely leading to multiple rounds of rain over some of the
same areas. Multiple rounds of moderate to heavy rain in some of the
same locations will likely lead to increasing concerns for flooding,
especially in western parts of the fa. With this in mind, will issue
a Flood Watch for portions of the fa. In addition to the flooding
potential over the next few days, there will also be a risk of some
strong to severe storms. However, the heavy rain and potential
flooding are expected the have a bigger impact through Tuesday.
The upper trough is expected to finally move E/NE of the area by
Wednesday with a cold front moving across the region Tuesday night
bringing drier air and slowly ending rain chances. When the rain
finally ends, current expectations are that much of the fa will see
2-4 inches of rain but some areas, especially in western parts of
the fa, could receive 5-7+ inches of rain.
The break from the rain looks somewhat brief as a chance for rain
returns late next week into the weekend as another upper trough and
cold front approaches and moves across the area. This upper trough
could also pick up the remnants of what is currently Hurricane
Sergio.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 59 77 67 78 / 80 70 70 50
Hobart OK 56 69 65 76 / 80 80 80 80
Wichita Falls TX 65 82 69 81 / 80 60 70 70
Gage OK 49 62 60 72 / 70 80 80 80
Ponca City OK 55 73 67 79 / 80 80 80 50
Durant OK 71 81 70 82 / 60 50 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 1 AM CDT Sunday through Tuesday afternoon for
OKZ004>029-033>038-044.
TX...Flood Watch from 1 AM CDT Sunday through Tuesday afternoon for
TXZ083>089.
&&
15/25Hazardous Weather Outlook National Weather Service Norman OK 1235 PM CDT Sat Oct 6 2018 OKZ004>048-050>052-TXZ083>090-071745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1235 PM CDT Sat Oct 6 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Showers and thunderstorms will be widespread across much of Oklahoma and western north Texas this afternoon and tonight. A few strong to severe storms are possible, with hail to the size of quarters and wind gusts to 60 mph with the strongest storms. Heavy rainfall is also expected. The chance for thunderstorms will continue overnight across all of Oklahoma and western north Texas, but the chance of severe weather will be low. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Chances for thunderstorms will continue across much of Oklahoma and north Texas through the middle of next week. Strong to severe storms will be possible at times, especially during the late afternoon and evening hours Monday and Tuesday. Large hail and damaging wind gusts will be the primary hazards with any severe storms. Heavy rainfall associated with the stronger storms may cause localized flooding. .Heavy Rain... Widespread moderate to heavy rainfall is likely from Sunday through Tuesday, which may lead to flooding, especially of low lying and poorly drained areas. The prolonged period of moderate to heavy rains will likely also create elevated levels on mainstem rivers. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Smith
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 PM CDT SAT OCT 6 2018
OKZ039-045-046-062145-
Stephens OK-Carter OK-Jefferson OK-
411 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...
northwestern Carter and northeastern Jefferson Counties Until 445 PM
CDT....
AT 409 PM CDT, a strong thunderstorm was located 4 miles northwest of
Ringling, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3411 9761 3423 9775 3446 9755 3441 9735
3438 9735 3438 9734
TIME...MOT...LOC 2109Z 218DEG 35KT 3423 9763
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
415 PM CDT SAT OCT 6 2018
OKZ031-042-062145-
Pontotoc OK-Seminole OK-
415 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pontotoc and
southwestern Seminole Counties Until 445 PM CDT....
AT 413 PM CDT, a strong thunderstorm was located 4 miles east of
Vanoss, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Ada, Konawa, Byng, Francis, and Vanoss.
LAT...LON 3467 9677 3478 9690 3490 9680 3490 9678
3493 9678 3496 9675 3489 9655
TIME...MOT...LOC 2113Z 215DEG 25KT 3478 9680
WRThe Norman radar (KTLX), 124 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, October 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 790151, 790152, 790153.